Smoothness and conditioning in generalized smoothing spline calculations

Michael R. Osborne, T PRVAN

Research output: Contribution to journalArticle

Abstract

We consider a generalisation of the stochastic formulation of smoothing splines,
and discuss the smoothness properties of the resulting conditional expectation
(generalised smoothing spline), and the sensitivity of the numerical algorithms.
One application is to the calculation of smoothing splines with less than the usual
order of continuity at the data points.
Original languageEnglish
Pages (from-to)43-56
Number of pages14
JournalJournal of the Australian Mathematical Society Series B-Applied Mathematics
Volume30
Issue number1
DOIs
Publication statusPublished - Jul 1988
Externally publishedYes

Cite this